Sign in to follow this  
Followers 0
bluemoon

serotonin syndrome rather than lithium toxicity?

4 posts in this topic

A bipolar patient taking lithium was recently started on SSRI. Which of the following would you suspect as serotonin syndrome rather than lithium toxicity?

A. Ataxia

B. Sweating

C. Hyperpyrexia

D. Diarrhoea

E. Nausea

Birmingha says Diarrhoea

 

SPMM Hyperpyrexia

Share this post


Link to post
Share on other sites

If both choices are given I would go for hyperpyrexia, which is more common

Share this post


Link to post
Share on other sites
What are the signs of lithium toxicity?
· Shaking and trembling
· Confusion
· Slurred speech
· Nausea and vomiting
· Diarrhoea
· Abdominal pain
· Unsteadiness on the feet
· Coma
· Seizures
People who have lithium toxicity usually look sick, pale, grey and weak. 
Lithium toxicity is very serious; however, it can nearly always be prevented.
 
 
 
so the ans is hyperpyrexia

Share this post


Link to post
Share on other sites
Sign in to follow this  
Followers 0